My 15 yr old son has been having trouble with chest pain since he was 10 yrs old. He is diangnosed with GERD and eosinophilic gastroenteritis. he has severe chest pain, backwash of stomach contents into his throat, nausea, and severe diarrhea. We have followed all the tips for living with GERD but has been geting increasingly worse. He was taking Prilosec 3 times a day for 8 weeks with no help. Now taking Nexium 2 times a day. He has had 3 upper and one lower GI scopes done over the last 2 years, an esophageal Ph study and is scheduled for barium x-rays in a few hours and an esophageal menometry next week. we saw a surgeon about a fundoplication on Monday and he wanted to have these other tests done. Since our son has responded to the medication and lifestyle changes so poorly, they say there must be something else besides the reflux (which was clearly indicated by the ph study). He is to the point where he eating and drinking anything makes him have severe chest pain (left side of abdomine below the rib cage) and gets the regurdgitation from small movements. I wish they would just do the surgery and then go from there about finding out whatelse is going on. He ois not sleeping well r attending school. any suggestions? We live near Kansas City adn see doctors at children's Mercy Hospital. He has had a full cardiac work up because he hashad the pain start in his chest and move intohis neck and left arm. He doesn't go anywhere, do anything any more because of the pain. Ove rhte last 2 yrs he has taken gastorcrom, hydroxizine, zantac, prilosec, nexium, and erythromycin
If I were you I would try to get your son in to see Dr. McCallum at the University of Kansas Medical Center before going through any type of surgery. Dr. McCallum is a GI specialist and is well known for his work with Gastroparesis.
....For about two years I have been continuosly getting worse and worse everyday, due to my stomach condition. Having had a severe alcoholism issue, work condition, and disregard for healthy hababits, i.e. depravation of ontime eating, drinking heavily, and a high stress job has now caused me to break down. I started with low/right side stomach pain which on and and off made me bleed, this didnt aggravate much, on stress times it would bleed. Then it started to hurt on my left-right below my ribcage, consequently it had now spread to the middle, right and left area of my stomach. For the last two months I have had a blood test which although came back negative for hpylory infection, was told, it was indeed a bit high, therefore was put on a 14 day amoxillin-clary-and prilosec therapy to erradicate said infection. Prior to this I have been defacating yellow stools, which til the point of my emergency became dark-tar looking. Now, I have had the most excrutiating acid feeling in my stomach which I cant take much more, Prilosec, has helped minimize it, however I am concerned it may just create suffocationg of the acid which when I stop will create an even larger problem. I am 32 years old, Latino, and have extensively read about GERD, I am under the impression that due to my age, cancer, can not be contemplated, also esophagitis, considering the relative short time frame of disease makes be believe it cannot be possible, please help if any of you have any idea as to how to minimize this acid painful condition that has become worse and worse everyday.
What was your son's ph level?. I have been having problems for 6 1/2 months.MY main sympton is short of breath. I have not been able to do anything.I can't take a deep breath. Like asthma. I hope you find a good dr for your son.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.